Louisiana, 2015

Damaging Winds in Louisiana, May 24 to 25, 2015

May 24 to 25, 2015 · NWS JAN · 9 events in 6 counties and zones

Warm, moist air combined with an upper level disturbance to bring scattered to numerous showers and thunderstorms to the area. Some of these storms were severe and brought gusty winds to the region, resulting in some downed trees and other types of damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$97,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Warm, moist air combined with an upper level disturbance to bring scattered to numerous showers and thunderstorms to the area. Some of these storms were severe and brought gusty winds to the region, resulting in some downed trees and other types of damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 9:01 AM CST, 5 hours 44 minutes earlier.

Area forecast discussion, May 24, 9:01 AM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT SUN MAY 24 2015

.UPDATE...A STRATUS DECK COVERS MUCH OF THE CWA THIS MORNING. RADAR
WAS ALREADY SHOWING A FEW SHOWERS/STORMS DEVELOPING AND MOVING INTO
THE PINE BELT. MADE SOME MINOR ADJUSTMENTS TO THE FORECAST TO
INDICATE THE BEST CHANCE FOR ISOLATED/SCATTERED ACTIVITY MAINLY OVER
THE SOUTHERN HALF THIS MORNING. OTHERWISE THE GOING FORECAST APPEARS
TO BE ON TRACK AND NO BIG ADJUSTMENTS WILL BE MADE. /DL/

&&

.AVIATION...MOST SITES ARE MVFR/IFR THIS MORNING IN STRATUS
CLOUDS...BUT EXPECT VFR CONDITIONS TO PREVAIL AFTER 16-17Z AS THE
LOW CLOUDS LIFT. THUNDERSTORMS ACTIVITY WILL BE ON THE INCREASE THIS
AFTERNOON INTO THE EVENING HOURS AND THIS WILL BRING OCCASIONAL
MVFR/IFR CONDITIONS TO GWO/GLH/JAN/HKS. EXPECT A RETURN TO MVFR/IFR
CONDITIONS AT ALL SITES AFTER 05-06Z AS STRATUS CLOUDS ONCE AGAIN
DEVELOP OVER THE AREA./15/

&&

.DISCUSSION... /ISSUED AT 455 AM CDT SUN MAY 24 2015/
SHORT TERM...TODAY THROUGH MONDAY NIGHT...ACTIVE WEATHER PATTERN
SHAPING UP FOR THE NEXT FEW DAYS. MID/UPPER LEVEL RIDGE OVER THE MS
VALLEY WILL SHIFT EAST TODAY AS TROF OVER THE ROCKIES MOVES OUT IN
THE WESTERN HIGH PLAINS. THIS PUTS THE CWA SANDWICHED BETWEEN THE TWO
WITH INCREASED FLOW ALOFT. A COUPLE OF RATHER POTENT WAVES WILL
IMPACT THE AREA OVER THE NEXT FEW DAYS. THE FIRST WAVE WILL IMPACT
THE REGION LATE THIS AFTERNOON AND TONIGHT. CONVECTION IS ONGOING
WITH THE FIRST WAVE OVER TX WITH SEVERAL MCV/S NOTED ON AREA RADARS.
HIRES DATA INDICATES THAT BAND OF SHOWERS AND THUNDERSTORMS...
CURRENTLY DEVELOPING OVER SE TX WILL EXPAND NORTH AND EAST THIS
MORNING AND BEGIN IMPACTING WESTERN PORTIONS OF THE CWA BY MID
AFTERNOON. SCATTERED CONVECTION WILL ALREADY BE ONGOING...BUT THE
BEST CHANCE OF SEVERE WEATHER WILL BE ASSOCIATED WITH THE CONVECTIVE
BAND LATE IN THE DAY/EVENING.

SPEAKING OF SEVERE...WEAK LAPSE RATES (VERTICAL TOTALS IN THE MID
20S) WILL BE IN PLACE WITH A DEEP TROPICAL TYPE AIRMASS AS PW/S
APPROACH 2 INCHES. SHEAR...ON THE OTHER HAND...WILL BE MUCH BETTER
AS 25-35 KNOTS OF 0-1 KM BULK SHEAR AND 35-40 KNOTS OF 0-6KM BULK
SHEAR SETS UP OVER WESTERN SECTIONS LATE THIS AFTERNOON AND EVENING.
MAIN SEVERE THREATS THIS AFTERNOON/EVENING WILL BE DAMAGING WINDS.
UNIDIRECTIONAL WIND PROFILE/LOW HELICITIES SHOULD LIMIT THE TORNADO
POTENTIAL. WITH THE TROPICAL AIRMASS...LOCALLY HEAVY RAINS WILL ALSO
OCCUR. ONE HOUR FFG VALUES RUNNING 2.5-3 IN AT THE MOMENT...SO WE
SHOULD BE ABLE TO TAKE SOME RAIN BEFORE FLOODING WOULD BECOME A
PROBLEM.

NEXT WAVE LOOKS TO BEGIN IMPACTING THE AREA MONDAY NIGHT. ONCE
AGAIN...LAPSE RATES WILL BE WEAK AND SHEAR MORE PROLIFIC. THIS
TIME...HODOGRAPHS WILL HAVE SOMEWHAT BETTER CURVATURE AS 0-3 KM
HELICITIES APPROACH 250-300 M2/S2 AFTER MIDNIGHT OVER THE DELTA
REGION. ALTHOUGH WINDS/HEAVY RAIN WILL CONTINUE TO BE THE MAIN
WEATHER IMPACTS...WILL ADD SOME TORNADO WORDING TO THE HWO FOR THIS
TIME PERIOD AND AREA. MORE HEAVY RAINFALL WITH THIS WAVE MAY
POSE SOME PROBLEMS WITH RUNOFF BY MONDAY NIGHT. WILL HAVE TO WATCH
HOW THIS UNFOLDS AS AN FFA MAY BE NEEDED./26/

LONG TERM...TUESDAY THROUGH SATURDAY...ONCE AGAIN THE MODELS ARE
POINTING TO AN ACTIVE PATTERN MAINLY DURING THE FIRST PART OF THE
PERIOD. A NEGATIVELY TILTED SHORT WAVE WILL BE PIVOTING FROM THE
SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY FOR TUESDAY-TUESDAY
NIGHT. THE MAIN UPPER JET ENERGY WILL BEGIN JUST WEST OF THE REGION
ON EARLY TUESDAY THEN WILL SHIFT OVER THE REGION THROUGH TUESDAY
NIGHT. SPC ALSO HAS A SLIGHT RISK OF SEVERE STORMS FOR TUESDAY INTO
TUESDAY NIGHT FOR MOST OF THE CWA. MODELS CONTINUE TO INDICATE SOME
DECENT INSTABILITY ALONG WITH 30-40 KNOTS OF 0-6 KM SHEAR TO WORK
WITH AS WELL AT THE 0-3 KM LEVEL. WE WILL GET THE BASE OF THE
PRIMARY JET ENERGY CROSSING THE REGION FOR TUESDAY INTO TUESDAY NIGHT
WITH 40-50 KNOTS AT 500 MB. MODELS SOUNDINGS STILL HAVE SOME
INTERESTING HODOGRAPHS FOR SOME ORGANIZED UPDRAFTS FOR SEVERE STORMS.
AT THIS TIME STILL THINK THAT THE PRIMARY CONCERN WILL BE DAMAGING
WINDS ALONG WITH SOME HAIL WITH SOME 6-7C LAPSE RATES. CIPS ANALOGUE
WAS ALSO HINTING AT SOME SEVERE CONCERNS. SO WILL ADD THIS TO THE HWO
FOR MOST OF THE REGION. OF SECOND CONCERN PWATS WILL BE FROM 1.7 TO
2.0 INCHES FOR TUESDAY WITH STRONG MOISTURE TRANSPORT. MODELS
CONTINUE TO SHOW THE POTENTIAL FOR SOME HEAVY RAINFALL FOR TUESDAY
WITH THE HEAVIEST AMOUNTS IN THE NORTHWEST. THE GFS WAS SHOWING 4-5
INCHES IN THE DELTA REGION BY TUESDAY EVENING. WPC HAS A EXCESSIVE
RAINFALL RISK FOR THE DELTA REGION THROUGH EARLY TUESDAY WITH A
GRAPHIC OF 3-4 INCHES IN THE WEST. CIPS ANALOGUE WAS ALSO PICKING UP
SOME SIGNALS FOR HEAVY RAIN POTENTIAL AS WELL. AS WE GO INTO THE REST
OF THE PERIOD WE WILL SEE SOME HEIGHT RISES AS WE GO TOWARD A MORE
DIURNAL DRIVEN REGIME FOR MAINLY AFTERNOON AND EARLY EVENING
CONVECTION. THE MEAN RIDGE WILL FLUCTUATE SOME DURING THE REST OF THE
PERIOD./17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/15/26/17
Hazardous weather outlook, May 24, 1:51 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT SUN MAY 24 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034>036-040>043-
047>049-053>055-059>064-072-252000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-
RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-MARION-
251 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...
AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON INTO THE EVENING

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON INTO THE EVENING

SEVERE THUNDERSTORMS ARE POSSIBLE GENERALLY ALONG AND WEST OF
INTERSTATE 55. WIND GUSTS OF 60 MPH AND HAIL TO THE SIZE OF
QUARTERS WILL BE THE PRIMARY SEVERE THREAT. A TORNADO OR TWO
IS ALSO POSSIBLE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY
ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO
OR TWO CANNOT BE RULED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT AND MONDAY NIGHT THROUGH
TUESDAY NIGHT.

MSZ025>033-037>039-044>046-050>052-056>058-065-066-073-074-252000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-
FORREST-
251 PM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN MONDAY NIGHT GENERALLY
ALONG AND WEST OF INTERSTATE 55. WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY SEVERE THREAT ALONG WITH LOCALLY HEAVY RAINFALL. A TORNADO
OR TWO CANNOT BE RULED.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
EVENING GENERALLY ALONG AND NORTH OF THE HIGHWAY 84 CORRIDOR. WIND
GUSTS OF 60 MPH AND HAIL UP TO QUARTER SIZED WILL BE THE PRIMARY
SEVERE THREAT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY
NIGHT THROUGH TUESDAY NIGHT.

15

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 24, 2:07 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT SUN MAY 24 2015

MSZ026-028-029-032-242030-
WEBSTER MS-GRENADA MS-MONTGOMERY MS-CHOCTAW MS-
307 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY...
WEBSTER...NORTH CENTRAL CHOCTAW AND GRENADA COUNTIES UNTIL 330 PM
CDT...

AT 306 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLIOTT TO NEAR EMBRY TO 6
MILES NORTH OF CHESTER...AND MOVING NORTH AT 35 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  ELLIOTT AND EMBRY AROUND 310 PM CDT.
  MISTERTON AROUND 315 PM CDT.
  GRENADA AROUND 320 PM CDT.
  BELLEFONTAINE AND CLARKSON AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WALTHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3387 8977 3387 8951 3372 8951 3372 8919
      3374 8919 3374 8913 3372 8911 3333 8922
      3359 8946 3363 8979 3368 8979 3368 8986
      3390 8987 3390 8977
TIME...MOT...LOC 2006Z 186DEG 29KT 3368 8977 3364 8946 3344 8927

EC
Special weather statement, May 24, 2:12 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
312 PM CDT SUN MAY 24 2015

MSZ031-033-039-242045-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-
312 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN
OKTIBBEHA...SOUTHERN LOWNDES AND NOXUBEE COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MASHULAVILLE TO NEAR
PRAIRIE POINT...AND MOVING NORTH AT 35 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
STARKVILLE...COLUMBUS...MACON...BROOKSVILLE...CRAWFORD...PRAIRIE
POINT...SESSUMS...BIGBEE VALLEY...MASHULAVILLE...OKTOC...BENT OAK...
DEERBROOK AND ARTESIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3306 8833 3305 8881 3329 8881 3351 8884
      3351 8859 3352 8828
TIME...MOT...LOC 2011Z 181DEG 32KT 3311 8884 3311 8835

EC
Special weather statement, May 24, 2:16 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT SUN MAY 24 2015

LAZ015-016-023-242045-
RICHLAND LA-FRANKLIN LA-MADISON LA-
316 PM CDT SUN MAY 24 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...RICHLAND
AND NORTHWESTERN MADISON PARISHES UNTIL 345 PM CDT...

AT 315 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LIDDIEVILLE TO 6 MILES WEST
OF NEWLIGHT...AND MOVING NORTH AT 45 MPH.

WINDS 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WINNSBORO...RAYVILLE...MANGHAM...START...DELHI...LIDDIEVILLE...
ARCHIBALD...WAVERLY...BAKERS...ALTO...TENDAL...CROWVILLE...HOLLY
RIDGE...GILBERT AND BASKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3250 9192 3251 9190 3254 9189 3252 9184
      3254 9184 3257 9181 3245 9132 3220 9143
      3220 9149 3210 9151 3209 9149 3208 9149
      3201 9152 3211 9187 3214 9190 3216 9189
      3216 9193
TIME...MOT...LOC 2015Z 191DEG 45KT 3216 9185 3207 9154

EC
Local storm report, May 24, 2:30 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/24/2015                   JONES              MS   EMERGENCY MNGR

            REPORT OF SOME TREES AND POWERLINES DOWN. ONE TREE FELL
            ON A HOME ON 4TH STREET WITH NO INJURIES. ALSO SOME TREES
            DOWN SCATTERED NEAR SHARON AND SHADY GROVE JUST NORTH OF
            LAUREL.

&&

DCOX
Special weather statement, May 24, 2:33 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT SUN MAY 24 2015

ARZ074-LAZ007-242115-
ASHLEY AR-MOREHOUSE LA-
333 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 415
PM CDT...

AT 332 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HUTTIG...MOVING NORTH AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CROSSETT AND WEST CROSSETT AROUND 345 PM CDT.
  NORTH CROSSETT AROUND 350 PM CDT.
  OLD MILO AROUND 400 PM CDT.
  FOUNTAIN HILL AROUND 410 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BLANCHTON.

LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
      3324 9209 3328 9204 3328 9200 3330 9200
      3331 9198 3335 9199 3338 9196 3340 9199
      3340 9182 3293 9201 3293 9207 3301 9207
      3303 9211 3310 9214
TIME...MOT...LOC 2032Z 196DEG 38KT 3303 9210

DB
Special weather statement, May 24, 2:37 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT SUN MAY 24 2015

MSZ059-060-242100-
ADAMS MS-JEFFERSON MS-
337 PM CDT SUN MAY 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ADAMS AND
SOUTHWESTERN JEFFERSON COUNTIES UNTIL 400 PM CDT...

AT 337 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR CRANFIELD...OR 9 MILES SOUTHEAST OF NATCHEZ...MOVING NORTH AT
25 MPH.

DIME SIZE HAIL AND WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CRANFIELD AROUND 350 PM CDT.
  STANTON AROUND 400 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3140 9134 3172 9139 3175 9136 3175 9127
      3176 9126 3161 9115 3160 9116 3140 9116
TIME...MOT...LOC 2037Z 179DEG 16KT 3148 9124

EC

The radar

The Jackson/Brandon,MS radar (KDGX), 168 km away, was scanning. The volume nearest the first event began at 20:45 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Richland

When
May 24, 2:45 PM CST
Where
Richland County, 0.9 mi SE of Rayville Muni Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
32.470, -91.760

Numerous trees were blown down in the western part of the parish, with some on roads and one on the railroad tracks. Utility lines were also blown down. A 51 mph wind gust was recorded on a private weather station to the northwest of Rayville.

Thunderstorm Wind, Morehouse

When
May 24, 3:07 PM CST
Where
Morehouse County, 0.86 mi WSW of Bastrop
Measured
43 kt (49 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.775, -91.914

A tree was blown down on the south side of Bastrop near Highway 139 and 165.

Thunderstorm Wind, West Carroll

When
May 24, 3:18 PM CST to 3:20 PM CST
Where
West Carroll County, 4.85 mi ENE of Forest
Measured
52 kt (60 mph) estimated gust
Property damage
$18,000
Reported by
Law Enforcement
Coordinates
32.800, -91.340

Trees were blown down on Lanes Ferry and Highland Road, southeast of Oak Grove. A large tree limb fell on a house in Oak Grove. A tree was blown down on Highway 2 and Highway 589 to the southwest of Oak Grove.

Thunderstorm Wind, Madison

When
May 25, 4:00 PM CST
Where
Madison County, 1.5 mi SSE of Tallulah Arpt
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.250, -91.090

A tree was blown down on Highway 603.

Thunderstorm Wind, Morehouse

When
May 25, 9:44 PM CST
Where
Morehouse County, 1.3 mi WSW of Bastrop
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
32.776, -91.922

A tree was blown down on Hickory Avenue and a powerline was blown down within the city limits.

Thunderstorm Wind, Morehouse

When
May 25, 9:54 PM CST
Where
Morehouse County, 0.9 mi NE of Mer Rouge
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.780, -91.790

Some trees were blown down in the area, with one blown down on Cooper Lake Road north of the city. Another tree was blown down within the city limits.

Thunderstorm Wind, Richland

When
May 25, 10:00 PM CST
Where
Richland County, 7.29 mi SSW of Buckner
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
32.200, -91.970

A tree was blown down along White Perch Road.

Thunderstorm Wind, Catahoula

When
May 25, 10:35 PM CST
Where
Catahoula County, 3.78 mi ESE of Enterprise
Measured
43 kt (49 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.880, -91.820

A tree was blown down across Highway 124.

Thunderstorm Wind, Concordia

When
May 25, 11:07 PM CST
Where
Concordia County, 2.15 mi SSE of Monterey
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
31.440, -91.710

A tree was blown down across Highway 129 and another one across Deer Park Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567906, 567907, 567908, 577363, 577372, 577374, 577377, 577378, 577381.